Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 362, NWS Louisville, KY

July 18, 2012Bourbon County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 6:05 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 6:05 PM EDT (22:05 UTC)
Expired
Jul 18, 2012, 6:45 PM EDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bourbon County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 104 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2497 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WUUS53 KLMK 182205
SVRLMK
KYC017-181-182245-
/O.NEW.KLMK.SV.W.0362.120718T2205Z-120718T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
605 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 645 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF MONTEREY
  TO 6 MILES NORTHEAST OF MOOREFIELD...MOVING SOUTH AT 40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  PARIS...
  SIDVILLE AND PLUM...
  STONY POINT AND AUSTERLITZ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3811 8408 3808 8424 3811 8437 3816 8437
      3818 8436 3821 8437 3821 8439 3821 8440
      3822 8439 3830 8388 3829 8386
TIME...MOT...LOC 2206Z 342DEG 36KT 3823 8438 3828 8383
WIND...HAIL 60MPH 1.00IN

$$

MJ
2 follow-up statements
472 
WWUS53 KLMK 182230
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT WED JUL 18 2012

KYC017-181-182245-
/O.CON.KLMK.SV.W.0362.000000T0000Z-120718T2245Z/
NICHOLAS KY-BOURBON KY-
630 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN BOURBON AND SOUTHEASTERN NICHOLAS COUNTIES...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTEREY TO 9 MILES SOUTHEAST OF
MOOREFIELD...MOVING SOUTH AT 40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  PARIS...
  AUSTERLITZ AND CLINTONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3811 8408 3808 8424 3811 8437 3816 8437
      3818 8436 3821 8437 3821 8439 3821 8440
      3822 8439 3830 8388 3829 8386
TIME...MOT...LOC 2230Z 342DEG 36KT 3813 8432 3818 8377
WIND...HAIL 60MPH 1.00IN

$$

MJ
258 
WWUS53 KLMK 182240
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT WED JUL 18 2012

KYC017-181-182251-
/O.EXP.KLMK.SV.W.0362.000000T0000Z-120718T2245Z/
NICHOLAS KY-BOURBON KY-
640 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOURBON AND
SOUTHEASTERN NICHOLAS COUNTIES WILL EXPIRE AT 645 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3811 8408 3808 8424 3811 8437 3816 8437
      3818 8436 3821 8437 3821 8439 3821 8440
      3822 8439 3830 8388 3829 8386
TIME...MOT...LOC 2241Z 342DEG 36KT 3803 8428 3807 8373

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:06 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 18, 3:06 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT WED JUL 18 2012

.Short Term (Tonight - Thursday Night)...
Issued at 300 PM EDT Wed Jul 18 2012

Several small vortmaxes as well as outflow from earlier convection
creating isolated thunderstorms so far this afternoon. Still
expecting scattered convection by late afternoon, especially as we
have a nice boundary scooting in from the central Indiana at this
time. Model soundings and SPC mesoanalysis page indicate plenty of
instability. Added in wording for gusty winds and heavy rain into
the zones in the last update and have kept it in with a pre-first
period zone wording this package.

New heat advisory area still looks good and plan no further changes
with this forecast package. The problem creeps in again tomorrow,
with heat indices highly dependent on timing of convection during
the day. Based on current forecast, have heat indices rising to
similar levels to what we have today. Expect more
convection/afternoon cloud cover to limit the length of time we stay
at those high levels.

As for that convection, have plenty of deep tropical moisture over
the region tomorrow. Any of those weak shortwaves can spark off a
cluster of storms, similar to what we had this morning off to the
northeast. So we have two possibilities for weather tomorrow...the
first being morning convection spreading across some part of the
region and delaying onset of heavier storms until the afternoon. The
other option would be little to no morning convection allowing
temperatures to go up quickly and then firing off storms early in
the afternoon and continuing across the region at least into the
evening. A front approaching the region from the north would serve
as an early focus for convection that would send outflows into our
area to combine with the heating and create numerous storms. Will
lean toward the second solution, but keep in isolated pops for the
morning.

With this more likely solution in mind, thunderstorms that form in
the afternoon will have plenty of instability to work with as well.
Temperatures aloft look too warm for large hail, so will mention
more of the wind threat as well as heavy rainfall.

Thursday night our area will be very close to that front and a
digging trough moving into the Ohio Valley. The proximity to both
will leave in good rain chances through the night.

.Long Term (Friday through Wednesday)...
Issued at 230 PM EDT Wed Jul 18 2012

The Ohio Valley will be in the weakness between the Bermuda ridge
and another upper-level ridge amplifying over the Plains. Shortwave
trof will dig into that weakness on Friday, pushing a weak cool
front into the region. A healthy moisture feed will support showers
and thunderstorms, with the highest POPs from the Bluegrass region
south to Lake Cumberland. Will carry likely POPs there, with a solid
chance west of I-65.

POPs taper from NW to SE Friday night, and the forecast will be dry
for at least the first half of the weekend. Weak and rapidly
modifying bubble of high pressure will provide some relief from the
heat and humidity, but this run leaves us less confident than the
last in just how much of an air mass change will occur. Best guess
is max temps in the mid/upper 80s Saturday, with dewpoints from the
mid-60s near the Ohio River to around 70 in south-central Kentucky.

Upper trof lifts out later in the weekend as the front washes out to
our south. Upper ridge remains well off to our west, with weak NW
flow east of the Mississippi. Daytime temps will recover into the
90s on Sunday, with overnight lows rebounding to the lower/mid 70s
by Sunday night. POPs will be mostly diurnally driven, with slight
chance by day and dry forecast by night. Perhaps an increase in POPs
by Wednesday as there is a better chance for an MCS to roll SE out
of the Upper Midwest and hold together into the Ohio Valley.

&&

.Aviation (18Z TAF Issuance)...
Issued at 115 PM EDT Wed Jul 18 2012

Expect diurnally driven storms today with the best chance coming up
sooner at KBWG and then as outflow boundaries/heating cause new
storms closer to KSDF and KLEX. Storms today will bring gusty winds
and at least IFR visibilities, worse if they go over a TAF site.
Storms coverage should subside by mid/late evening. Next up will be
another shot at morning storms as a front approaches the region
Thursday. Coverage should be more widespread tomorrow afternoon
given this focusing mechanism and a little more moisture in the
atmosphere.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032.

Short Term.......RJS
Long Term........RAS
Aviation.........RJS
Hazardous weather outlook, Jul 18, 3:32 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT WED JUL 18 2012

KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW
HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN.
USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

INZ076>079-083-084-089>092-KYZ023>032-192245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD
332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT
AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY
WINDS...AND CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS
THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN
EXTENDED PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT
MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND
LIGHTNING...AND SOME ISOLATED DAMAGING WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY.
BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE
(ALL LOWER CASE)

RJS/RAS

In the hours before

Special weather statement, Jul 18, 5:02 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT WED JUL 18 2012

KYC031-061-085-182145-
BUTLER KY-EDMONSON KY-GRAYSON KY-
402 PM CDT WED JUL 18 2012

...STRONG THUNDERSTORM WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF MORGANTOWN...AND MOVING
SOUTHEAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TILFORD...
  WELCHS CREEK AND CASEY...
  READY...
  DECKER AND LEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3740 8661 3746 8663 3746 8649 3721 8627
      3719 8659 3737 8666
TIME...MOT...LOC 2102Z 335DEG 5KT 3740 8653

RAS
Local storm report, Jul 18, 5:06 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             3 NE LOUISVILLE         38.26N  85.71W
07/18/2012  E1.00 INCH       JEFFERSON          KY   BROADCAST MEDIA

            QUARTER SIZED HAIL REPORTED IN CRESCENT HILL

&&

EVENT NUMBER LMK1200794

RJS
Local storm report, Jul 18, 5:07 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
07/18/2012                   JEFFERSON          KY   TRAINED SPOTTER

            NUMEROUS SMALL BRANCHES AND LARGER BRANCHES DOWN ALONG
            RIVER ROAD. TREE DOWN AT RIVER ROAD AND ZORN AVENUE.

&&

EVENT NUMBER LMK1200795

EBW
Local storm report, Jul 18, 5:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     1 SW MILTON             38.70N  85.39W
07/18/2012                   TRIMBLE            KY   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY ROAD 625.

&&

EVENT NUMBER LMK1200796

MJ
Special weather statement, Jul 18, 5:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
555 PM EDT WED JUL 18 2012

INC019-025-043-061-117-175-182225-
WASHINGTON IN-ORANGE IN-HARRISON IN-FLOYD IN-CLARK IN-CRAWFORD IN-
555 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND WINDS UP TO 50 MPH...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF SALEM TO 13 MILES NORTH OF CORYDON TO 9 MILES NORTHEAST OF
ENGLISH...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES TO LESS THAN ONE HALF MILE...PENNY SIZE HAIL...AND
STRONG GUSTY WINDS OF 40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CENTRAL BARREN...
  STARLIGHT AND SCOTTSVILLE...
  RAMSEY AND NEW SALISBURY...
  GALENA AND FRENCHTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3835 8578 3824 8610 3828 8626 3848 8642
      3851 8624 3855 8601
TIME...MOT...LOC 2154Z 334DEG 21KT 3847 8594 3839 8617
          3843 8636

TWF
Local storm report, Jul 18, 6:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     BIG SPRING              37.80N  86.17W
07/18/2012                   BRECKINRIDGE       KY   EMERGENCY MNGR

            TREES DOWN ON HIGH PLAINS ROAD

&&

EVENT NUMBER LMK1200797

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:25 AM EDTSpecial Weather StatementLMKScott30 min
Jul 18, 3:26 AM EDTHeat AdvisoryLMKBreckinridge, Bullitt, Grayson, Hancock, Hardin, Jefferson and 4 more17 hr
Jul 18, 9:39 AM EDTSpecial Weather StatementLMKNicholas46 min
Jul 18, 9:57 AM EDTAreal Flood AdvisoryLMKNicholas104 min
Jul 18, 10:41 AM EDTSpecial Weather StatementLMKClinton44 min
Jul 18, 1:27 PM EDTSpecial Weather StatementLMKRussell28 min
Jul 18, 1:59 PM EDTAreal Flood AdvisoryLMKAdair, Russell86 min
Jul 18, 2:12 PM EDTSevere Thunderstorm WarningLMKRussell28 min
Jul 18, 3:54 PM EDTSpecial Weather StatementLMKMadison31 min
Jul 18, 4:04 PM EDTSevere Thunderstorm WarningLMKMadison31 min
Jul 18, 4:05 PM EDTSpecial Weather StatementLMKWashington30 min
Jul 18, 4:07 PM EDTSpecial Weather StatementLMKWashington28 min
Jul 18, 4:18 PM EDTSpecial Weather StatementLMKOldham32 min
Jul 18, 4:25 PM EDTSpecial Weather StatementLMKLarue30 min
Jul 18, 4:33 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison42 min
Jul 18, 4:40 PM EDTSpecial Weather StatementLMKJefferson, Oldham30 min
Jul 18, 4:43 PM EDTFlash Flood WarningLMKMadison3 hr
Jul 18, 4:45 PM EDTSevere Thunderstorm WarningLMKJefferson30 min
Jul 18, 4:57 PM EDTSpecial Weather StatementLMKHarrison, Nicholas28 min
Jul 18, 4:59 PM EDTSpecial Weather StatementLMKBourbon, Clark46 min
Jul 18, 5:02 PM EDTSpecial Weather StatementLMKGrayson43 min
Jul 18, 5:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Jul 18, 5:33 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette117 min
Jul 18, 5:39 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas46 min
Jul 18, 5:58 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin32 min
Jul 18, 6:08 PM EDTAreal Flood AdvisoryLMKBourbon, Harrison, Nicholas3 hr
Jul 18, 6:13 PM EDTSpecial Weather StatementLMKFranklin, Scott62 min
Jul 18, 6:21 PM EDTSpecial Weather StatementLMKBullitt29 min
Jul 18, 6:23 PM EDTSpecial Weather StatementLMKBarren47 min
Jul 18, 6:24 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson31 min
Jul 18, 6:29 PM EDTSevere Thunderstorm WarningLMKScott41 min
Jul 18, 6:38 PM EDTSpecial Weather StatementLMKAnderson, Fayette, Woodford42 min
Jul 18, 6:42 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford38 min
Jul 18, 6:45 PM EDTSevere Thunderstorm WarningLMKBarren30 min
Jul 18, 6:51 PM EDTSpecial Weather StatementLMKLarue29 min
Jul 18, 7:00 PM EDTSpecial Weather StatementLMKHart45 min
Jul 18, 7:09 PM EDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Madison, Mercer61 min
Jul 18, 7:13 PM EDTSevere Thunderstorm WarningLMKLarue32 min
Jul 18, 7:19 PM EDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Mercer, Woodford31 min
Jul 18, 7:49 PM EDTSpecial Weather StatementLMKBoyle, Casey, Lincoln, Taylor31 min
Jul 18, 7:50 PM EDTSpecial Weather StatementLMKHart60 min
Jul 18, 7:55 PM EDTAreal Flood AdvisoryLMKHart3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.